MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, BUTTON; ELECTROSUGRICAL RESECTION AND VAPORIZATION ELECTRODE SERIES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, BUTTON; ELECTROSUGRICAL RESECTION AND VAPORIZATION ELECTRODE SERIES
Model Number WA22557C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Internal Organ Perforation (1987)
Date of Event 12/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported that after twenty minutes into a transurethral resection of bladder (turb) while using hf-resection electrode, button, 24-28 fr., 12° and 30°, sterile, single use, 12 pcs., along with the working element, there was no resection.The doctor instructed the nurses to check the saline solution and it was ok so they attempted again with success.There was a unexpected loud sound followed by smoke.It was stated that the physician was scared and swiftly pulled the instrument from the patient resulting in a bladder perforation.The procedure was transitioned to an open procedure to close the perforation.The patient was stated to be stable after the open surgery.This mdr requires 2 reports.The related patient identifiers are as follows: (b)(6): hf-resection electrode, button, 24-28 fr., 12° and 30°, sterile, single use, 12 pcs., for turis, model wa22557c.(b)(6) : working element, passive, for resection in saline, model wa22367a.This medwatch report is for patient identifier (b)(6), model wa22557c.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 3 years since the subject device was manufactured.Based on the results of the investigation, the cause of the reported event is likely not due to the electrode, but to a defective, non-olympus hf-cable.However, the subject device was not returned to olympus for evaluation.This supplemental report includes a correction to g2 to provide information that was inadvertently not included in the initial medwatch.Also, information has been added to h4.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE, BUTTON
Common Device Name
ELECTROSUGRICAL RESECTION AND VAPORIZATION ELECTRODE SERIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18452268
Report Number9610773-2024-00089
Device Sequence Number7155137
Product Code FAS
UDI-Device Identifier14042761068342
UDI-Public14042761068342
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K120418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA22557C
Device Lot Number1000067064
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2023
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONNECTION CABLE - BOWA; ELECTROSURGICAL UNIT - STORZ; WORKING ELEMENT, MODEL WA22367A
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown